Texas, 2006Damaging Wind and Strong Wind in Texas, April 20, 2006
April 20, 2006 · NWS FWD · 2 events in 2 counties and zones
1 thunderstorm wind, 1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 19, 9:01 PM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 19, 9:01 PM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1001 PM CDT WED APR 19 2006
.UPDATE...
HAVE ISSUED A FLASH FLOOD WATCH FOR THE NORTHERN AND EASTERN
PORTIONS OF NORTH TEXAS FOR TONIGHT. HEAVY RAINS POSSIBLE PLUS SOME
TRAINING...RESULTING IN A HIGH POTENTIAL FOR FLASH
FLOODING...ESPECIALLY IN URBAN AREAS. 42
&&
.UPDATE...
926 PM CDT...
ANOTHER UPDATE TO FOLLOW TO INCLUDE NEW SEVERE THUNDERSTORM WATCH.
THUS...ALL OF NORTH TEXAS WILL BE UNDER ONE OF THE TWO SVR TRW
WATCHES UNTIL 3 AM CDT. 42
&&
.AVIATION...
655 PM CDT
TSRA WILL FLIRT WITH THE METRO TAF SITES. BEST ELEVATED CONVECTION
TO SOUTH WILL DIMINISH INTENSITY OF THOSE IN METROPLEX. TS WILL BE
NEAR ACT THRU 02Z...MORE ACTIVITY APPROACHING FROM SW LATE EVENING.
BULK OF ACTIVITY WILL BE AFTER 06Z THRU DAYBREAK WITH NEXT IMPULSE.
BL BENEATH FRONTAL INVERSION WILL REMAIN FREE OF CLOUDS AND BR...
EXCEPT DURING SIGNIFICANT PRECIP. ANOTHER ROUND OF TSRA SLATED FOR
THURS AFTERNOON. 25
&&
.UPDATE...
548 PM CDT
WILL ISSUE QUICK UPDATE TO REFLECT INCREASE IN CONVECTION OVER THE
WESTERN PORTIONS OF THE CWA. THIS WILL BLEND IN WELL WITH THE
EVENING AND OVERNIGHT PORTIONS OF THE CURRENT FORECAST. 42
&&
.PREV DISCUSSION...
255 PM CDT
NOW STATIONARY FRONT SITS TEMPLE TO TYLER AND SHOULD BEGIN MOVING
NORTH VERY SLOWLY THIS EVENING. STORMS ARE TRYING TO FORM IN WARM
SECTOR...BUT A BIT EARLY TO TELL HOW MUCH CONVECTION WE/RE GOING
TO SEE IN THE SOUTHERN COUNTIES. MY BEST GUESS IS ISENTROPIC LIFT
BEGINS LATE THIS AFTERNOON OUT WEST AND OVERNIGHT CONVECTION
SEEMS LIKE MOSTLY RAIN WITH EMBEDDED TSTMS...POSSIBLY SOME
HAILERS IN THERE AS WELL. STORMS GOING IN BIG BEND AND SJT/S AREA
ARE LIKELY THE START OF IT ALL. WITH FRONT STRETCHED ACROSS CWA
ON THURSDAY...IF MORNING RAIN MOVES OUT AND SUN COMES UP TO WARM
THE SOUTH SIDE OF THE BOUNDARY...THERE IS A PRETTY VIGOROUS SHORT
WAVE MOVING INTO OUR AREA AND WE HAVE POTENTIAL FOR SEVERE
WEATHER THURSDAY AFTERNOON. LOCATION OF FRONT AND AMOUNT OF SUN
WILL BE THE BIG DETERMINING FACTORS ON EXACT LOCATION FOR MOST
POTENTIAL.
SHORT WAVE PULLS OUT FRIDAY AND SUBSIDENCE WILL SET IN FROM THE
WEST SHUTTING OFF PRECIP. POPS THEN LOOK LOW THROUGH SUNDAY. ON
MONDAY A NEW UPPER LOW MOVES INTO THE FOUR CORNERS AREA AND SOME
POTENTIAL FOR POPS WILL RETURN...WILL BE CONTINGENT ON LOCATION
AND TIMING OF DISTURBANCES MOVING AROUND THE UPPER LOW. NEW COLD
FRONT PROGGED IN ON TUESDAY AS THAT LOW PULLS EAST. 84
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 80 60 75 58 / 10 80 50 60
WACO, TX 86 61 78 59 / 20 60 40 20
PARIS, TX 79 61 75 56 / 10 80 30 70
DENTON, TX 78 55 76 55 / 10 70 50 70
MCKINNEY, TX 79 56 75 57 / 10 80 40 70
DALLAS, TX 80 61 76 59 / 10 80 50 60
TERRELL, TX 81 59 79 58 / 10 80 40 50
CORSICANA, TX 82 62 78 59 / 20 70 40 20
TEMPLE, TX 86 64 79 59 / 30 50 30 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
25/42/58/92/91/82
Hazardous weather outlook, Apr 19, 9:27 PM CST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1027 PM CDT WED APR 19 2006
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1027 PM CDT WED APR 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
A STRONG UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS NORTH TEXAS
OVERNIGHT...RESULTING IN A SLIGHT RISK OF SEVERE THUNDERSTORMS...AND
THE THREAT OF HEAVY RAINS AND FLASH FLOODING. LARGE HAIL WILL BE
THE MAIN THREAT IN THE SEVERE THUNDERSTORMS...ALTHOUGH DAMAGING
DOWNBURST WINDS ARE ALSO POSSIBLE.
HEAVY RAINS ARE ALSO POSSIBLE TONIGHT OVER THE NORTHERN AND EASTERN
PORTIONS OF NORTH TEXAS. RAINFALL AMOUNTS BETWEEN TWO AND
THREE INCHES ARE POSSIBLE...WITH ISOLATED HIGHER AMOUNTS...RESULTING
IN SCATTERED EXCESSIVE RUNOFF AND FLASH FLOODING. THIS WILL BE AN
EVEN BIGGER PROBLEM IN URBAN AREAS. AS A RESULT... A FLASH FLOOD
WATCH IS IN EFFECT THROUGH 600 AM FOR THE AREA GENERALLY NORTH AND
EAST OF AN EASTLAND...CORSICANA...PALESTINE LINE.
.DAYS TWO THROUGH SEVEN..
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AREAWIDE ON THURSDAY.
A FEW TORNADOS ARE POSSIBLE. LARGE HAIL AND DAMAGING DOWNBURST
WINDS...AS WELL AS HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL ALSO
BE POSSIBLE. THERE WILL CONTINUE TO BE A SLIGHT RISK OF SEVERE
THUNDERSTORMS FRIDAY ACROSS THE SOUTHEASTERN HALF OF NORTH TEXAS.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
ISOLATED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AREAWIDE.
42
In the hours before
Special weather statement, Apr 19, 11:14 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1214 AM CDT THU APR 20 2006
TXZ117-200545-
PARKER-
1214 AM CDT THU APR 20 2006
...SIGNIFICANT WEATHER UPDATE...
AT 1214 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 3 MILES SOUTHWEST OF
WEATHERFORD...MOVING EAST AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALEDO...ANNETTA...HUDSON
OAKS...WEATHERFORD AND WILLOW PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Local storm report, Apr 19, 11:39 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1239 AM CDT THU APR 20 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM HAIL BENBROOK 32.68N 97.46W
04/20/2006 E1.00 INCH TARRANT TX PUBLIC
REPORTED IN SOUTHWEST BENBROOK.Local storm report, Apr 19, 11:41 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1241 AM CDT THU APR 20 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM HAIL WATAUGA 32.87N 97.25W
04/20/2006 E0.88 INCH TARRANT TX TRAINED SPOTTER
REPORTED IN WATAUGA.Local storm report, Apr 19, 11:44 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1244 AM CDT THU APR 20 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM TSTM WND GST WATAUGA 32.87N 97.25W
04/20/2006 M77 MPH TARRANT TX TRAINED SPOTTER
77 MPH WIND GUST MEASURED TREES AND POWER LINES BLOWN
OVER.Special weather statement, Apr 19, 11:50 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1250 AM CDT THU APR 20 2006
TXZ132-133-200615-
JOHNSON-SOMERVELL-
1250 AM CDT THU APR 20 2006
...SIGNIFICANT WEATHER UPDATE...
AT 1250 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 14 MILES SOUTHEAST OF
GRANBURY...MOVING NORTHEAST AT 55 MPH. OTHER STRONG STORMS WERE
MOVING THROUGH SOUTHERN TARRANT AND NORTHERN JOHNSON COUNTIES.
CITIES IN THE PATH OF THESE STORMS INCLUDE ALVARADO...BURLESON...
CLEBURNE...GODLEY...JOSHUA...KEENE...VENUS AND CLEBURNE STATE PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Apr 19, 11:53 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1253 AM CDT THU APR 20 2006
TXZ103-200630-
DENTON-
1253 AM CDT THU APR 20 2006
...SIGNIFICANT WEATHER UPDATE...
AT 1253 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 5 MILES NORTHWEST OF
TROPHY CLUB...MOVING NORTHEAST AT 30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ARGYLE...AUBREY...
BARTONVILLE...COPPER CANYON...DENTON...DOUBLE OAK...FLOWER
MOUND...HIGHLAND VILLAGE...JUSTIN...KRUM...LEWISVILLE...PILOT
POINT...ROANOKE...SANGER...SHADY SHORES...THE COLONY...AND TROPHY
CLUB.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Thunderstorm Wind, Dallas
- When
- April 20, 12:00 AM CST
- Where
- Dallas County, 4 mi NW of Irving
- Measured
- 52 kt (60 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 32.850, -96.967
Official observation at Dallas/Fort Worth Airport of 60 MPH wind gust.
Strong Wind, Coryell
- When
- April 20, 7:45 AM CST
- Where
- Coryell forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
A metal building was damaged and limbs were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, April 20, 20061 injured · $100 million · F1 · 32 events
- Flash Flood and Hail in Texas, April 20, 20064 injured · $1.1 million · 1.75 in hail · 19 events
- Hail and Damaging Wind in Georgia, April 20, 2006$566,000 · 1.75 in hail · 21 events
- Flash Flooding and Hail in Tennessee, April 20 to 21, 2006$175,000 · 1.75 in hail · 16 events
- Hail in Mississippi, April 20, 2006$100,000 · 2 in hail · 2 events
- Hail and Damaging Wind in Mississippi, April 20 to 21, 2006$30,000 · 1.5 in hail · 9 events
- Hail and Damaging Winds in Texas, April 20, 2006$30,000 · 60 kt wind · 6 events
- Hail and Damaging Winds in Alabama, April 20, 20061.75 in hail · 22 events
- Hail and Heavy Rain in Kentucky, April 20, 20061 in hail · 15 events
- Hail in Texas, April 20, 20061.75 in hail · 9 events
- Hail and Damaging Wind in Texas, April 20, 20061.5 in hail · 8 events
- Hail and Damaging Winds in Texas, April 20, 20061 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503179, 5503180.